Risk of rebound psoriasis flare from systemic corticosteroid use in patients with psoriasis 银屑病患者使用皮质类固醇后银屑病复发的风险
Clinical dermatologists at the Mount Sinai Hospital Dermatology Faculty Practice conducted a study from April 2021 to May 2022, revealing a troubling finding: the systemic use of corticosteroids in patients with psoriasis exacerbated both Psoriasis and Psoriatic Arthritis .
In the examined group, a staggering 56.3% witnessed a significant increase in psoriasis, affecting larger areas of their bodies. More alarming, 30% of psoriatic arthritis patients experienced a worsening of their arthritis condition. This deterioration was so substantial that 62.5% of these patients had to modify their therapy to effectively manage their conditions.
“Most flares occurred between 3 and 7 weeks from steroid taper and there were no other identifiable causes for the flare.”
— Mindy Kresch
Responding to critics who cited systemic review articles to support steroid treatments , Mindy Kresch-Vatch and Mark Lebwohl of Mount Sinai Hospital defended their study in the Journal of the American Academy of Dermatology. They highlighted that the studies cited in criticism were mere literature reviews without direct patient examinations. Kresch-Vatch and Lebwohl stressed the significance of clinical follow-ups, stating, “Both of the studies cited by Long and Choi conducted literature reviews of the subject and did not examine patients directly. If patients are not followed clinically, it should not be surprising that exacerbations of psoriasis are not noted.” 
Learned et al  also reported that prednisone was the most frequently cited medication associated with psoriasis flares in the US Food and Drug Administration Adverse Event reporting system from 2016 to 2021, totaling 674 reports over 5 years.
针对引用系统综述文章支持激素治疗的研究人员的批评，西奈山医院的Mindy Kresch-Vatch和Mark Lebwohl在美国皮肤科学会杂志上发表的回应中为他们的研究进行了辩护。他们指出，批评中引用的研究仅仅进行了文献综述，没有进行直接的患者观察。Kresch-Vatch和Lebwohl强调了临床随访的重要性，“这两项研究都只是文献综述，没有直接观察患者。如果没有临床随访，银屑病恶化也就不足为奇了。”
- Kresch Mindy et al. Risk of rebound psoriasis flare from systemic corticosteroid use in patients with psoriasis: A retrospective cohort study. J Am Acad Dermatol. (2023) Volume 88, Issue 5, P1182-1183, MAY 2023.
- Nanette L A Vincken, Deepak M W Balak, André C Knulst, Paco M J Welsing, Jacob M van Laar, Systemic glucocorticoid use and the occurrence of flares in psoriatic arthritis and psoriasis: a systematic review, Rheumatology, Volume 61, Issue 11, November 2022, Pages 4232–4244
- Response to comment on the article entitled Risk of rebound psoriasis flare from systemic corticosteroid use in patients with p – Journal of the American Academy of Dermatology (JAAD), Vol. 89 Issue 5
- Learned C, Alsukait S, Deverapalli S, et al. Psoriasis adverse events and associated medications as reported in the US Food and Drug Administration’s Adverse Event Reporting System from 2016 to 2021. JAAD Int. 2022;7:144-145.